Isoniazid

Isoniazid is an oral medication that is used to treat tuberculosis in active patients along with other medications. It can also be used in people who might be infected with the bacteria to prevent tuberculosis. This medication belongs to the antibiotic drug group and is effective only against bacterial infections. Since this medication can interact with your food, the doctor might recommend a special diet while this medication is prescribed.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What can be the reason for my father's sudden behavioral changes?

Query: Hello doctor, My father has been a diabetic patient for the past 20 years. Six months ago, he got affected by pulmonary tuberculosis and got administered with anti-TB drugs and insulin was administered in basal bolus regimen. Now both TB and diabetes are well under control. For the past one week, h...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I understand your concern. From your description, I feel it is more than just stress. A simple thing such as stress cannot be attributed to these many complex symptoms. In my opinion, there are two possibilities which should be ruled out before calling it just stres...  Read Full »

After TB treatment, my daughter developed hepatitis. What to do?

Query: Hi doctor, My daughter, who was a medical college student, was suffering from high fever and the doctor ordered an x-ray and it turned out to be a pleural effusion. Cytology was negative, so was the PCR for TB, the fluid was straw colored lymphocytes rich 90% with some neutrophil and mesothelial cel...  Read Full »


Dr. Anshul Varshney

Answer: Hi, Welcome to icliniq.com. We are here to help you. Yes, INH (Isoniazid) and Rifampicin are the actual culprits for the development of hepatitis. The best way is to reintroduce INH in a very small dose and gradually increasing it to the original dose with the monitoring of liver function tests. So...  Read Full »

Will replacing Ethambutol with vitamin B12 injection help in diminishing vision problem?

Query: Hello doctor, Patient is a 61 year-old female. Six months ago she was diagnosed with bone TB and undergoing medication (Ethambutol, Rifampicin, and Isoniazid). After six months of usage, her eye vision is suddenly diminishing. Then her doctor told to discontinue Ethambutol immediately and started u...  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. I passed carefully through your question and reviewed your uploaded MRI (magnetic resonance imaging) report. (attachment removed to protect patient identity). I would explain that these MRI findings (T2 hyperintensity in the optic nerve and the optic chiasm) are in...  Read Full »

How to prevent the side effects of AKT-4 taken for tuberculosis?

Query: Hello doctor, I am taking AKT-4 tablet for TB. It is affecting my ear and mind. Please suggest an idea to stay against it.  Read Full »


Dr. Shyam Kalyan. N

Answer: Hello, Welcome to icliniq.com. The anti-tubercular drug AKT-4 is a cocktail of four drugs namely Isoniazid, Rifampicin, Pyrazinamide, and Ethambutol. I will concentrate on the side effects that have disturbed you now, side effects on the ear and the neurological effects. Most of the neurological ...  Read Full »

What does my child's Mantoux test indicate?

Query: Hi doctor, My kid is 2.5 years old. She keeps getting cough and cold every month. She is very sensitive to weather change. We consulted a local doctor and he advised for Mantoux test. The report says that the erythema and induration developed around 18x16 mm area after 48 hours. What does it mean? ...  Read Full »


Dr. Deepak Patel

Answer: Hi, Welcome to icliniq.com. Recurrent episodes of cough and cold occur when the child has decreased immunity due to some illness or it could be a symptom of tuberculosis. Mantoux test of more than 10x10 mm is suggestive of tuberculosis. In your child, it is 18x16 mm which is strongly positive. In...  Read Full »

How is multidrug-resistant tuberculosis treated?

Query: Hello doctor, I have been diagnosed with multidrug-resistant tuberculosis. I have attached the reports. Please suggest a way to treat this.  Read Full »


Dr. Amolkumar W. Diwan

Answer: Hello, Welcome to icliniq.com. I have seen both the reports (attachment removed to protect patient identity). Sputum report is positive and has also grown Mycobacterium tuberculosis. But the sensitivity test for all five first-line drugs is not done. Patient weight is also not mentioned. If it is...  Read Full »

How long does it take for the bone pain to fully reduce with AKT 4?

Query: Hello doctor, It all started with tailbone and sit bones pain. After one month, left buttock and upper thigh started to pain, severity increased and was difficult to walk. I was advised Nucoxia for a week but even after that severity was the same, then I had MRI scan and was diagnosed left psoas ab...  Read Full »


Dr. Anuj Gupta

Answer: Hi, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). You have Potts spine which is similar to tuberculosis of the spine. see it takes almost six weeks for AKT (Ethambutol and Isoniazid) to work. It is a slow process. What you need to know i...  Read Full »

What can be the reason for prolonged fever?

Query: Hi doctor, My brother is suffering from fever for more than 45 days. All the tests and scans are done. Bone marrow and hepatitis report came as negative. AB culture and TB culture report are yet to come. There was a bacteria Weil-Felix - rickettsia came as positive. His WBC count is 22000. He had me...  Read Full »


Dr. Sumit Srivastava

Answer: Hi, Welcome to icliniq.com. There is no doubt that he is suffering from severe infection. It could be due to rickettsia or tuberculosis. Doxycyline is the first line drug to treat rickettsial infection and fever should have subsided within 48 to 72 hours after starting therapy. But, it did not show ...  Read Full »

I have pus oozing lesion in my underarm. What can it be?

Query: Hi doctor, I am a 41 year old female. I am obese. My weight is 89 kg and height is 5 feet 7 inches. Currently, I am taking Thyronorm 75 mcg and Storfib 145. Previously, I used to get lymph node enlargement in underarms and groin area, but they never become lesions. I have been having a pus oozin...  Read Full »


Dr. Atishay Bukharia

Answer: Hello, Welcome to icliniq.com. You might be suffering from hidradenitis suppurativa, skin disease that causes abscess and scarring which commonly affects sweat glands. Are both underarms affected? Please send good quality photographs for confirmation of diagnosis and treatment. Revert back with t...  Read Full »

How long should I take treatment to dissolve a tuberculosis lump?

Query: Hi doctor, I have a small lump on the right side of my neck near the cervical area. I have been having this for the last one month. Although I am on treatment, the lump has not gone. The doctor took out the pus from the infected area, and the laboratory reports confirmed it as tuberculosis. In that...  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hi, Welcome to icliniq.com. I understand that you have a lump in the neck and was diagnosed with tuberculosis. AFB stain (acid-fast bacilli) might also have done for that apart from FNAC (fine needle aspiration cytology) to confirm it. Initially before testing, you were not responding because you ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.